The FDA instructions say to taper down over two weeks; I really would encourage you to read this: https://www.drugs.com/pro/clozapine.html I'm mostly concerned that it seems a decision you have made by yourself and not under the advice of the treating psychiatrist. Sometimes I think I can go without medication and it almost invariably turns out to be a mistake.
So, do you have any replacement medication planned? I'm genuinely concerned given what it is used for; it is not something you get better from; you seem to be doing okay so why rock the apple cart?
I feel the longer you are on a med, the more your brain has reworked itself to accept it. Going off it requires careful supervision. I took an antidepressant pretty steadily for 14 years. Every time I tried to stop it I experienced brain zaps and other withdrawal symptoms. Finally after tapering super slowly I have been med free for 8mos. But that is not clozapine. My son has been on it 2.5 yrs and would like to decrease it but schizophrenia is a much more potentially dangerous than just depression. Be careful and trust those around you to tell you if your behavior is changing in a negative manner.
Hi. I'm taking clozapine. I got pneumonia & was in the hospital for a week they stopped my clozapine immediately. After I recovered my psychiatrist had to admit me to mental hospital to commence clozapine again. I had to be titrated again until I reached my dosage again. I never suffered any side effects when I was stopped suddenly by the hospital. My dose was 350mgs daily. Regards. Sam.
- Clozapine Information for Consumers
- Clozapine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clozapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Jan 2010 • 1 answer
Posted 28 Apr 2013 • 1 answer
I stopped taking Clozapine 5 years ago after 7 years of treatment. Can this affect my life expectan?
Posted 2 May 2013 • 2 answers
Posted 25 Feb 2015 • 3 answers
Posted 29 Mar 2016 • 1 answer